Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 249, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2004, 8:03 PM CDT for Oktibbeha County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 28, 2004, 9:05 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KJAN 290103
SVRJAN
MSC105-290205-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 905 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF STARKVILLE...MOVING SOUTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR STARKVILLE AT 820 PM CDT
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3356 8896 3345 8904 3331 8884 3330 8868
3350 8868
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:10 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 28, 3:10 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON JUN 28 2004 DISCUSSION...SEABREEZE ACTIVITY HAS ORGANIZED THIS AFTERNOON AND IT WILL BE ITS EVOLUTION THAT WILL CONTROL POPS ACROSS THE SOUTHERN HALF OF THE CWA OVER THE NEXT 4 HRS. TO THE NORTH...BOUNDARIES HAVE BEEN LAID OUT FROM EARLY MORNING CONVECTION AND EFFECTS FROM DIFFERENTIAL HEATING. SHORTWAVE IS OVERHEAD OR JUST TO THE EAST OF THE AREA WHICH SHOULD ALLOW THE CURRENT ACTIVITY TO REMAIN ISOLATED TO SCATTERED FOR THE NEXT 3 HRS. WILL NOT GO WITH REALLY HIGH POPS THIS EVENING AS ACTIVITY WILL BE DIMINISHING OR OUT OF THE AREA BY 7 PM. HIGHEST POPS WILL BE ALONG THE I-59 CORRIDOR THROUGH EARLY EVENING...HERE THE GREATEST INSTABILITY WILL EXIST AND THE BEST POTENTIAL FOR COLLIDING BOUNDARIES TO KEEP CONVECTION GOING. THROUGH 7 PM...THERE WILL BE SOME POTENTIAL FOR ISOLATED SVR STORMS ACROSS THE SOUTH AS SUFFICIENT INSTABILITY EXISTS ACROSS THOSE LOCATIONS AND THE MID-LEVEL FLOW HAS UNSEASONABLY STRONG WINDS NEAR 30-35KTS. FOR TUE...WILL KEEP HIGH END POPS (70S AND 80S) GOING AS THE COMBINATION OF SEABREEZE ACTIVITY AND INLAND DEVELOPMENT...WITHIN 850 MB THETA E AXIS...SUPPORT LIKELY TO CATEGORICAL RAIN CHANCES. DIURNALLY DRIVEN ACTIVITY WILL SUBSIDE BY 7 PM AND WILL LOWER RAIN CHANCES FOR THE EVENING. AFTER MIDNIGHT...HAVE BUMPED UP POPS A BIT OVER THE NW AS MODELS ARE SHOWING THE POTENTIAL FOR SOME NOCTURNAL DEVELOPMENT OVER THE DELTA. MORE CONVECTION FOR WED AS CWA REMAINS IN A FAVORABLE PATTERN WITH 850 MB THETA E AXIS HOLDING FIRM OVER THE AREA. AT THIS TIME...BEST UPPER SUPPORT SEEM TO BE FOCUSED OVER THE WEST...THUS HAVE HIGHEST POPS THAT LOCATION. NOT MUCH CHANGE FOR THU/FRI AS UPPER TROUGH TO OUR WEST SLOWLY MOVES EAST CLOSER TO MY CWA. WILL GO WITH HIGH END CHANCE OR LIKELY POPS AT THIS TIME. WET PATTER WILL PERSIST THROUGH THE WEEKEND AS CWA LOOKS TO BE LOCATED IN THE FAVORED RAIN REGION. THIS WILL BE POSSIBLE AS 2 UPPER RIDGES DEVELOP...1 TO MY E THE OTHER TO MY W. RIGHT IN THE MIDDLE WILL BE A LEFT OVER SHEAR/TROUGH AXIS. GUIDANCE KEEPS 700MB TEMPS ON THE COOL SIDE WITH PLENTY OF MOISTURE IN THAT LAYER. TOO FAVORABLE OF A PATTERN TO GO BELOW GUIDANCE WITH RAIN CHANCES. AS FOR TEMPS...ABOVE NORMAL DAILY RAIN CHANCES ALONG WITH WET GROUND CONDITIONS WILL KEEP HIGH TEMPS BELOW CLIMO VALUES. AT BEST...89-91 DEGREES WILL BE MET AT A FEW RARE LOCATIONS. WITH THAT...HIGH TEMPS 87-90 WILL THE BEST WAY TO GO. AS FOR OVERNIGHT LOWS...70-73 CANNOT BE BEAT. THE ONLY WAY WE WILL SEE ANY UPPER 60S...IS IF WE CAN GET SOME SIGNIFICANT CONVECTIVE COMPLEX TO REALLY TURN THE ATMOSPHERE OVER. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
Hazardous weather outlook, Jun 28, 3:26 PM CDT, 4 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 326 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... THIS EVENING STRONG THUNDERSTORMS WITH A FEW POSSIBLY SEVERE ARE LIKELY. PARTS OF THE OUTLOOK AREA WARMED UP WELL TODAY ...ESPECIALLY SOUTH OF I 20 AND EAST OF I 55 AND THIS IS GOING TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP WITH MAIN THREAT BEING WIND GUSTS NEAR 45 TO 55 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. DUE TO THE VERY SATURATED GROUND...A FEW TREES MAY BLOW OVER WITH THE STRONGER STORMS. ...FLOODING... MOISTURE WILL CONTINUE TO PUMP IN FROM THE GULF AND WITH THE ATMOSPHERE BEING SO MOIST...PERIODS OF HEAVY RAINFALL CAN BE EXPECTED. PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 28, 5:26 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 4 NW CLEM 31.75N 89.84W
06/28/2004 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED IN NORTHERN JEFFERSON DAVIS COUNTY JUST
SOUTH OF THE SIMPSON COUNTY LINE ALONG HIGHWAY 13.
&&
MMELocal storm report, Jun 28, 7:08 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BRAXTON 32.02N 89.97W
06/28/2004 SIMPSON MS LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR BRAXTON AREA.
&&
LJWLocal storm report, Jun 28, 7:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG HICKORY 32.32N 89.02W
06/28/2004 NEWTON MS LAW ENFORCEMENT
TREE DOWN ON HIWAY 503.
&&
LJWLocal storm report, Jun 28, 7:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG COLLINS 31.64N 89.56W
06/28/2004 COVINGTON MS LAW ENFORCEMENT
POWERLINES DOWN ON MAIN STREET IN COLLINS.
&&
LJWLocal storm report, Jun 28, 7:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 8 S LAUREL 31.58N 89.14W
06/28/2004 JONES MS LAW ENFORCEMENT
TREE DOWN ON MONROE ROAD 8 MILES SOUTH OF LAUREL.
&&
LJWLocal storm report, Jun 28, 7:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD LAUREL 31.69N 89.14W
06/28/2004 JONES MS LAW ENFORCEMENT
NUMEROUS HOUSES AND BUSINESSES FLOODED.
&&
LJWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
| Jun 29, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.